MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120602FP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a surgeon in the operating room had been using the fogarty catheter and the balloon had come off of the equipment.The physician was unable to retrieve this balloon.Patient demographics was requested but is unavailable.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Since the balloon was detached, the body of the catheter was discarded.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.Additional information regarding patient health status has been requested.It is unknown if any additional procedure was required to retrieve the balloon.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The reported event of balloon being detached from the catheter was confirmed to be used in a endoscopic third ventriculostomy procedure.The patient is p.K.Dob (b)(6) 2019.The balloon was attempted to be retrieved by endoscopy, but was unsuccessful.Patient was discharged on (b)(6) 2021, but was later returned on (b)(6) 2021 for evd drain placement in er.He was admitted to the hospital and was diagnosis with hydrocephalus, port or reservoir infection, fever.Patient was then discharged on (b)(6) 2021 with a discharge diagnosis of hcp with surgical wound leak s/p vsp placement, meningitis.Representatives from the hospital state that there was no allegation of a correlation between the balloon detachment and subsequent patient hospitalization.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The reported event of balloon detachment was confirmed.The balloon was also found to be ruptured.Latex edges did not appear to match at the ruptured location.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.No other visible damage or abnormality was observed from catheter body or windings.A personnel acknowledgment was provided to the manufacturing personnel.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco, puerto rico
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key12908865
Report Number2015691-2021-06609
Device Sequence Number4820395
Product Code DXE
UDI-Device Identifier00690103205206
UDI-Public(01)00690103205206(17)231016(11)210717(10)63883761;(01)50690103205201(17)231016(11)210717(10)63883761
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/16/2023
Device Model Number120602FP
Device Catalogue Number120602FP
Device Lot Number63883761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2021
Supplement Date Received by Manufacturer12/07/2021
01/11/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/23/2021
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown